MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 14MM X 100MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI PRESS-FIT STEM 14MM X 100MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5565-S-014
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 03/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an unknown stem was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned clinician review: no medical records were received for review with a clinical consultant.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including device details, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on or about (b)(6) 2016, the patient underwent a right tka with stryker components.Allegedly on or about (b)(6) 2022, the patient learned that the femoral stem had fractured and separated from the femoral condylar component of the femoral part of the prosthesis.The patient was revised on (b)(6) 2023.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly on or about february 29, 2016, the patient underwent a right tka with stryker components.Allegedly on or about (b)(6) 2022, the patient learned that the femoral stem had fractured and separated from the femoral condylar component of the femoral part of the prosthesis.The patient was revised on (b)(6) 2023.Update per medical records received: the baseplate was revised due to tibial loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and crack/fracture involving a triathlon stem was reported.The event was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a revision totally arthroplasty on (b)(6) 2016 since i was able to review the operation report.I can also confirm that the patient underwent a revision of that revision implant on (b)(6) 2023, also because i was able to review the operation report.The root cause of the initial revision procedure for tibial loosening cannot be determined with certainty.Causes of tibial loosening after a revision procedure are multifactorial including surgical technique, cementing technique, positioning, alignment, restoration of kinematics and other factors.Also, causality can be contributed to by patient factors such as activity level and bmi.Given the information i have, i would not assign any implant causality to this initial revision procedure.The root cause of a re-revision procedure for fracture of a femoral stem with loosening is also multifactorial, including surgical technique, especially implant and stem sizing, alignment, positioning, restoration of kinematics and other factors.Patient factors including patient activity level and bmi can also be causative.There patient implant factors could be contributory but that would have to be confirmed by stryker engineers.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient underwent a revision totally arthroplasty on (b)(6) 2016 since i was able to review the operation report.I can also confirm that the patient underwent a revision of that revision implant on (b)(6) 2023, also because i was able to review the operation report.The root cause of the initial revision procedure for tibial loosening cannot be determined with certainty.Causes of tibial loosening after a revision procedure are multifactorial including surgical technique, cementing technique, positioning, alignment, restoration of kinematics and other factors.Also, causality can be contributed to by patient factors such as activity level and bmi.Given the information i have, i would not assign any implant causality to this initial revision procedure.The root cause of a re-revision procedure for fracture of a femoral stem with loosening is also multifactorial, including surgical technique, especially implant and stem sizing, alignment, positioning, restoration of kinematics and other factors.Patient factors including patient activity level and bmi can also be causative.There patient implant factors could be contributory but that would have to be confirmed by stryker engineers." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI PRESS-FIT STEM 14MM X 100MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17187036
Report Number0002249697-2023-00709
Device Sequence Number6808895
Product Code MBH
UDI-Device Identifier07613327026764
UDI-Public07613327026764
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number5565-S-014
Device Lot Number0037815B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale